Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Is Atorvastatin intake safe to lower cholesterol?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 873 Questions
My husband was prescribed simvastatin and had real problems with the medication - nausea, stomach cramps and some dizziness. He stopped taking that medication but is not able to lower his cholesterol on diet alone. He has now been prescribed atorvastatin. Isn't this likely to cause the same problem since it works in the same way?
Posted Mon, 24 Feb 2014 in Cholesterol
Answered by Dr. Vaddadi Suresh 23 minutes later
Brief Answer: ask your doc to change over to Rosuvastatin Detailed Answer: Hi XXXX you are correct. As both atorva and simvastatin works in the same way, he may develop similar side effects. However, as the required dose of atorvastatin is lesser than simvastatin, he may not have that severe problem. I would suggest, that you may ask your doc to change over to Rosuvastatin which is less lipophilic than atorva or simva, so that he may tolerate it. finally if none is tolerable, there are alternative drugs like ezetimibe or fibrates. Hope i answered your question. All the best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor